Alert archive / Alabama / Special Weather Statements in 2012

Special Weather Statement, NWS Birmingham, AL

January 21, 2012Pickens County, Alabama

NWS Birmingham, AL issued this special weather statement at Jan 21, 2012, 8:04 AM CST for Pickens County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2012, 8:04 AM CST (14:04 UTC)
Expired
Jan 21, 2012, 8:45 AM CST
In force
41 min
Issued by
NWS Birmingham, AL

County Pickens County, AL

The radar

The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1141 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS84 KBMX 211404
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 AM CST SAT JAN 21 2012

ALZ022-211445-
PICKENS AL-
804 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS COUNTY UNTIL 845
AM CST...

AT 806 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ETHELSVILLE...OR 10 MILES NORTHWEST OF REFORM...
MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  REFORM...
  GORDO...
  MCSHAN...
  SHAW...
  OWENS...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3353 8828 3352 8784 3343 8783 3326 8784
      3328 8830
TIME...MOT...LOC 1404Z 279DEG 25KT 3344 8819

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jan 21, 6:00 AM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Jan 21, 6:00 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CST SAT JAN 21 2012

.UPDATE...
AVIATION DISCUSSION.

&&

.SHORT TERM...TODAY THROUGH MONDAY.

THUNDERSTORMS HAVE DEVELOPED ALONG A COLD FRONT THAT HAS PUSHED
INTO NORTHERN MISSISSIPPI AND TENNESSEE. WITH THE APPROACH OF AN
UPPER LEVEL TROUGH CURRENTLY IN THE SOUTHERN PLAINS PROVIDING 40
TO 50 KTS OF 0-6 KM BULK SHEAR... EXPECT THIS LINE OF STORMS TO
MAINTAIN ITSELF AS IT BEGINS TO ENTER INTO CENTRAL ALABAMA. IN
TERMS OF THE SEVERE THREAT THIS MORNING AND AFTERNOON... REASONING
HAS NOT CHANGED MUCH FROM BEFORE. MODEST CAPE JUST AHEAD OF THE
FRONT COMBINED WITH SUFFICIENT LOW LEVEL SHEAR WILL SUPPORT
ORGANIZED THUNDERSTORMS... SOME OF WHICH MAY BE SEVERE. LOOKS LIKE
THE CHANCE FOR SEVERE INCREASES AFTER 6 AM IN OUR NORTHWEST AREAS
AS GREATER INSTABILITY MOVES IN FROM MS. AS THE DAY PROGRESSES...
THE BOUNDARY LAYER SOUTH OF THE FRONT SHOULD DESTABILIZE FAIRLY
WELL GIVEN THE 60 PLUS DEW POINTS ALREADY IN PLACE AND JUST A FEW
DEGREES OF DAYTIME HEATING. THIS WILL SUPPORT DAMAGING WINDS AND
LARGE HAIL ALONG THE LINE. SHALLOW CONVECTION HAS ALSO DEVELOP
AHEAD OF THE FRONT... AND BEARS WATCHING. A LIMITING FACTOR FOR
THE SEVERE THREAT TODAY WILL BE THE DEPARTURE OF THE BEST SHEAR
IN THE AFTERNOON AS THE UPPER SHORTWAVE TROUGH EJECTS EASTWARD.

WITH REGARDS TO TORNADO POTENTIAL... THERE IS A LOW CHANCE...
ESPECIALLY ACROSS THE WESTERN PART OF CENTRAL ALABAMA THIS
MORNING... WHERE LOW LEVEL SHEAR IS CURRENTLY MAXIMIZED. ANY
DISCRETE CELLS IN THIS AREA WILL HAVE TO BE CLOSELY MONITORED.
OVERALL... SINCE SHEAR VECTORS ARE STILL ROUGHLY PARALLEL TO THE
FRONT... THINK PRIMARY THREATS TODAY WILL BE DAMAGING WINDS AND
LARGE HAIL ALONG THE CURRENT LINE OF THUNDERSTORMS.

THE LONGWAVE UPPER TROUGH NOW MAKING LANDFALL ON THE PACIFIC COAST
WILL SUPPORT DEVELOPMENT OF A SURFACE LOW OVER THE CENTRAL PLAINS
SUNDAY... WHICH WILL CAUSE THE CURRENT COLD FRONT TO STALL LATE
TONIGHT AND THEN START LIFTING BACK NORTHWARD AS A WARM FRONT ON
SUNDAY. THE FORCING ASSOCIATED WITH THE NEXT COLD FRONT LOOKS TO
ARRIVE LATE SUNDAY FOR OUR AREA. CAPE VALUES LOOK GOOD DURING
SUNDAY AFTERNOON... BUT DECREASE QUICKLY LATER IN THE EVENING WITH
THE LOSS OF DAYTIME HEATING. CONVERSELY... THE BEST SHEAR LOOKS
LIKE IT WILL ARRIVE LATER. WITH ALL THAT SAID... THINK THERE IS A
CHANCE FOR SOME SEVERE STORMS... PRIMARILY DAMAGING WINDS ALONG A
LINE OF THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT FROM LATE
SUNDAY EVENING AND CONTINUING OVERNIGHT TO MONDAY MORNING.
TORNADO THREAT LOOKS LOW... JUST LIKE TODAY... BUT IF ANY STORMS
FORM OUT AHEAD OF THE COLD FRONT SUNDAY EVENING... THEY COULD
ROTATE. CONTINUED WITH THE SEVERE WORDING IN THE HWO FOR THIS TIME
FRAME... AND INCREASED CONFIDENCE IN WORDING.

77/GLEASON

.LONG TERM...TUESDAY THROUGH SATURDAY.

THERE WILL BE A QUICK LIVED COOL DOWN ON TUESDAY AHEAD OF THE RETURN
FLOW THAT WILL ONCE AGAIN BEGIN ON WEDNESDAY AHEAD OF THE NEXT
SYSTEM. IN FACT THE RETURN FLOW WILL BE SO QUICK WILL GO AHEAD AND
INCLUDE SLIGHT CHANCE POPS IN FOR TUESDAY NIGHT/WEDNESDAY MORNING
WITH CONDITIONS GENERALLY ONLY BEING AFTER MIDNIGHT.

RAIN CHANCES INCREASE THROUGHOUT THE DAY ON WEDNESDAY/WEDNESDAY
NIGHT AS WE WAIT FOR AN UPPER LOW TO SWING CLOSER TO THE AREA. AT
THIS TIME IT APPEARS THAT THE BEST RAIN CHANCES WILL WORK IN BY
THURSDAY AND INTO THURSDAY NIGHT AS THE SURFACE LOW SLIDES NORTHEAST
THROUGH THE AREA. RAIN CHANCES REMAIN HIGH THROUGH FRIDAY AS WELL AS
WE AWAIT THE UPPER LEVEL LOW TO SWING THROUGH AS WELL.

THE BIGGEST CHANGE TO THE EXTENDED...BESIDES SLOWING DOWN THE FRONT
FOR THE END OF THE WEEK...WAS THE INCREASED LOW TEMPERATURES FOR THE
LATER HALF OF THE WEEK. GFS MOS IS REALLY TOO LOW AND WENT WITH A
MODIFIED GFS VERSION FOR THE EXTENDED PERIOD. REALLY DO NOT SEE HOW
TEMPERATURES WILL DROP MUCH BELOW THE MID 50S AS SOUTHERLY FLOW
REALLY KICKS INTO THE AREA. STILL A LOT OF TIMING TO WORK OUT
WITH THIS PERIOD SO STAY TUNED.

16

&&

.AVIATION...
12Z TAF DISCUSSION.

IMMEDIATE CONCERN IS LLWS WHICH WAS INDICATED BY UPPER AIR
SOUNDING...AND HAVE INCLUDED AT ALL LOCATIONS UNTIL 15Z WHEN MIXING
WILL INCREASE SURFACE WINDS TO END THREAT. HAVE FORECASTED TSRA
BASED ON TIMING OF LINE OF STORMS AHEAD OF A COLD FRONT THAT WILL
PUSH THROUGH CENTRAL ALABAMA FROM NORTH TO SOUTH DURING THE MORNING
AND AFTERNOON. IN ADDITION...ISOLATED TO SCATTERED STORMS WILL
DEVELOP AHEAD OF THE MAIN LINE OF STORMS AND HAVE PUT VCTS IN TAFS
PRIOR TO FRONTAL PASSAGE. AFTER PASSAGE...SKIES WILL BEGIN TO
CLEAR...BUT ANTICIPATE WIDESPREAD IFR STRATUS AND FG CONDITIONS DUE
TO RADIATIONAL COOLING AFTER SUNSET. SOME AREAS MAY SEE LIFR
CONDITIONS AFT 06Z. STEFKOVICH

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     64  43  67  52  59 / 100  20  20  90  20
ANNISTON    65  46  69  52  62 / 100  20  20  90  20
BIRMINGHAM  66  47  69  52  60 / 100  20  20  90  20
TUSCALOOSA  66  47  72  53  62 / 100  20  20  90  20
CALERA      66  48  70  53  61 / 100  20  20  90  20
AUBURN      68  54  70  57  64 / 100  20  20  90  20
MONTGOMERY  70  54  73  58  66 /  90  20  20  90  20
TROY        71  57  74  59  66 /  80  20  20  90  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jan 21, 5:47 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 AM CST SAT JAN 21 2012

ALZ011>015-017>050-221200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
547 AM CST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD
OF A COLD FRONT THAT IS MOVING INTO CENTRAL ALABAMA FROM THE
NORTHWEST. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL... ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
NOON. DUE TO THE SLOW MOVING NATURE OF THE FRONT...LOCALIZED
FLOODING COULD ALSO BECOME AN ISSUE FOR FLOOD PRONE AREAS.

BY LATE AFTERNOON THE FRONT SHOULD STALL ACROSS THE I-85
CORRIDOR. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER COLD FRONT WILL PUSH THROUGH CENTRAL ALABAMA LATE SUNDAY
NIGHT AND MONDAY MORNING. THERE IS A CHANCE OF STRONG TO SEVERE
STORMS DEVELOPING ALONG THE FRONT WITH THE MAIN THREAT BEING
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TODAY... AND MAY BE NEEDED AGAIN SUNDAY NIGHT INTO
MONDAY MORNING.

In the hours before

Special weather statement, Jan 21, 5:21 AM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 AM CST SAT JAN 21 2012

ALZ011-012-014-211200-
LAMAR AL-MARION AL-WINSTON AL-
521 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WINSTON...MARION AND
NORTHERN LAMAR COUNTIES UNTIL 600 AM CST...

AT 518 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
HACKLEBURG TO 14 MILES NORTHWEST OF ABERDEEN...AND MOVING EAST AT 30
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HAMILTON...
  HALEYVILLE...
  SULLIGENT...
  WINFIELD...
  LYNN...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3428 8819 3433 8812 3430 8711 3421 8712
      3392 8782 3392 8795 3386 8795 3375 8825
TIME...MOT...LOC 1121Z 275DEG 28KT 3437 8791 3393 8873
Local storm report, Jan 21, 5:27 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 AM CST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 AM     HAIL             OXFORD                  33.60N 85.83W
01/21/2012  E0.50 INCH       CALHOUN            AL   PUBLIC

            ONE QUARTER INCH TO ONE HALF INCH HAIL REPORTED.

&&

AG
Special weather statement, Jan 21, 6:03 AM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 AM CST SAT JAN 21 2012

ALZ011>015-211245-
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
603 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...NORTHWESTERN WALKER...
MARION...LAMAR AND FAYETTE COUNTIES UNTIL 645 AM CST...

AT 600 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF MOULTON TO
ABERDEEN...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SULLIGENT...
  VERNON...
  WINFIELD...
  LYNN...
  ARLEY...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3405 8821 3432 8770 3430 8710 3404 8711
      3360 8772 3361 8827
TIME...MOT...LOC 1204Z 274DEG 31KT 3441 8724 3385 8845
Special weather statement, Jan 21, 6:47 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 AM CST SAT JAN 21 2012

ALZ011>015-211330-
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
647 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...WALKER...SOUTHEASTERN
MARION...LAMAR AND FAYETTE COUNTIES UNTIL 730 AM CST...

AT 648 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST POINT TO 7 MILES EAST
OF CALEDONIA...AND MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MILLPORT...
  ARLEY...
  CARBON HILL...
  FAYETTE...
  JASPER...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3382 8825 3429 8722 3431 8717 3430 8710
      3400 8711 3398 8714 3390 8708 3389 8701
      3386 8699 3360 8744 3361 8763 3359 8763
      3357 8767 3354 8767 3355 8828
TIME...MOT...LOC 1247Z 270DEG 41KT 3430 8696 3366 8823
Special weather statement, Jan 21, 7:26 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
726 AM CST SAT JAN 21 2012

ALZ012>015-022-023-211400-
FAYETTE AL-LAMAR AL-PICKENS AL-TUSCALOOSA AL-WALKER AL-WINSTON AL-
726 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WINSTON...WALKER...
NORTHWESTERN TUSCALOOSA...NORTHERN PICKENS...SOUTHERN LAMAR AND
FAYETTE COUNTIES UNTIL 800 AM CST...

AT 724 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SMITH DAM
TO 7 MILES SOUTH OF CARBON HILL TO COLUMBUS...AND MOVING EAST AT 45
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  FAYETTE...
  JASPER...
  MILLPORT...
  REFORM...
  CORDOVA...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3366 8826 3387 8767 3412 8711 3400 8711
      3398 8714 3392 8708 3390 8708 3389 8701
      3384 8695 3381 8695 3377 8702 3369 8704
      3363 8710 3361 8718 3355 8726 3327 8784
      3326 8831
TIME...MOT...LOC 1326Z 271DEG 39KT 3402 8706 3380 8749
          3353 8840
Special weather statement, Jan 21, 8:04 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 AM CST SAT JAN 21 2012

ALZ022-211445-
PICKENS AL-
804 AM CST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS COUNTY UNTIL 845
AM CST...

AT 806 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ETHELSVILLE...OR 10 MILES NORTHWEST OF REFORM...
MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  REFORM...
  GORDO...
  MCSHAN...
  SHAW...
  OWENS...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3353 8828 3352 8784 3343 8783 3326 8784
      3328 8830
TIME...MOT...LOC 1404Z 279DEG 25KT 3344 8819

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:42 AM CSTSpecial Weather StatementBMXMarion48 min
Jan 21, 5:08 AM CSTSpecial Weather StatementBMXCleburne52 min
Jan 21, 5:18 AM CSTAreal Flood AdvisoryBMXCalhoun, Cleburne, Talladega117 min
Jan 21, 5:21 AM CSTSpecial Weather StatementBMXMarion, Winston39 min
Jan 21, 6:03 AM CSTSpecial Weather StatementBMXFayette, Lamar, Marion, Winston42 min
Jan 21, 6:47 AM CSTSpecial Weather StatementBMXFayette, Lamar, Walker, Winston43 min
Jan 21, 7:26 AM CSTSpecial Weather StatementBMXFayette, Pickens, Walker34 min
Jan 21, 8:37 AM CSTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby, Tuscaloosa113 min
Jan 21, 8:58 AM CSTSpecial Weather StatementBMXShelby32 min
Jan 21, 9:28 AM CSTSpecial Weather StatementBMXClay, Talladega32 min
Jan 21, 9:53 AM CSTSpecial Weather StatementBMXTallapoosa37 min
Jan 21, 10:09 AM CSTSevere Thunderstorm WarningBMXChambers, Clay, Randolph, Tallapoosa36 min
Jan 21, 10:16 AM CSTAreal Flood AdvisoryBMXClay, Talladega119 min
Jan 21, 10:27 AM CSTAreal Flood AdvisoryBMXRandolph2 hr
Jan 21, 11:17 AM CSTAreal Flood AdvisoryBMXChambers118 min
Jan 21, 11:47 AM CSTSpecial Weather StatementBMXPerry43 min
Jan 21, 12:55 PM CSTSevere Thunderstorm WarningBMXLowndes, Montgomery50 min
Jan 21, 2:23 PM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Russell37 min

Nearby

Special Weather Statements in Alabama, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.